Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 7, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Mar 6, 2011, 3:59 PM EST for Lee County, Kentucky. It took effect at Mar 6, 2011, 6:19 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 3:59 PM EST (20:59 UTC)
- In effect from
- Mar 6, 2011, 6:19 PM EST
- Expired
- Mar 7, 2011, 3:45 PM EST
- In force
- 21 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- Minor
County Lee County, KY
The radar
The Jackson,KY radar (KJKL), 36 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kentucky River at Heidelberg (HLDK2).
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
495 WGUS43 KJKL 062059 FLWJKL BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 359 PM EST SUN MAR 6 2011 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE KENTUCKY RIVER AT HEIDELBERG... .HEAVY RAINFALL HAS CAUSED SIGNIFICANT RISES ON THE KENTUCKY RIVER. CURRENT FORECASTS PLACE THE KENTUCKY RIVER AT HEIDELBERG AT FLOOD STAGE BY THIS EVENING...WITH THE RIVER CRESTING AROUND 20.6 FEET EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 PM TONIGHT. && KYC129-070859- /O.NEW.KJKL.FL.W.0007.110306T2319Z-110307T1705Z/ /HLDK2.1.ER.110306T2319Z.110307T0600Z.110307T1105Z.NO/ 359 PM EST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE KENTUCKY RIVER AT HEIDELBERG * UNTIL MONDAY AFTERNOON. * AT 3:45 PM SUNDAY THE STAGE WAS 19.2 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE EARLY THIS EVENING AND CONTINUE TO RISE TO NEAR 20.6 FEET EARLY MONDAY MORNING. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE MONDAY AFTERNOON. * AT 20.0 FEET...LOW LYING AREAS FLOOD. $$
3 follow-up statements
076 WGUS83 KJKL 070338 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1038 PM EST SUN MAR 6 2011 ...THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG AND NEAR RAVENNA... .THE KENTUCKY RIVER CONTINUES TO RISE BUT SHOULD BE CRESTING BY MORNING. ONLY MINOR FLOOING IS EXPECTED NEAR RAVENNA AND HEIDELBERG. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 AM. && KYC129-071538- /O.EXT.KJKL.FL.W.0007.000000T0000Z-110307T1800Z/ /HLDK2.1.ER.110307T0203Z.110307T0600Z.110307T1200Z.NO/ 1038 PM EST SUN MAR 6 2011 THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG. * AT 9:45 PM SUNDAY THE STAGE WAS 20.1 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 20.2 FEET AROUND MIDNIGHT AND THEN FALL TO 20.0 FEET AROUND 7 AM. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * AT 20.0 FEET...LOW LYING AREAS FLOOD. THIS CREST COMPARES TO A PREVIOUS CREST OF 20.8 FEET ON MAY 3 2010. $$ KYC065-071538- /O.EXT.KJKL.FL.W.0006.000000T0000Z-110308T1400Z/ /RAVK2.1.ER.110307T0421Z.110307T1200Z.110308T0800Z.UU/ 1038 PM EST SUN MAR 6 2011 THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA. * AT 9:15 PM SUNDAY THE STAGE WAS 19.5 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 21.0 FEET BY 2 AM AND THEN CREST AT 22.5 FEET AROUND 1 PM. * MINOR FLOODING IS FORECAST. * AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK. THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 2010. $$ JJ
328 WGUS83 KJKL 071218 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 718 AM EST MON MAR 7 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER AT HEIDELBERG THE KENTUCKY RIVER NEAR RAVENNA THE CUMBERLAND RIVER AT WILLIAMSBURG .RUNOFF FROM HEAVY RAINFALL LAST SATURDAY NIGHT CONTINUES TO BRING MINOR FLOODING TO PORTIONS OF THE KENTUCKY AND CUMBERLAND RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 4 PM THIS AFTERNOON. && KYC235-080018- /O.CON.KJKL.FL.W.0005.000000T0000Z-110308T2100Z/ /WLBK2.1.ER.110307T0702Z.110308T0000Z.110308T1500Z.NO/ 718 AM EST MON MAR 7 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 6 AM MONDAY THE STAGE WAS 21.6 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * AT 21.0 FEET...LOW LYING AREAS FLOOD. $$ KYC129-080018- /O.EXT.KJKL.FL.W.0007.000000T0000Z-110308T0104Z/ /HLDK2.1.ER.110307T0203Z.110307T0315Z.110307T1904Z.NO/ 718 AM EST MON MAR 7 2011 THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG. * AT 6 AM MONDAY THE STAGE WAS 20.2 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 20.0 FEET...LOW LYING AREAS FLOOD. $$ KYC065-080018- /O.EXT.KJKL.FL.W.0006.000000T0000Z-110308T0730Z/ /RAVK2.1.ER.110307T1610Z.110307T1900Z.110308T0130Z.UU/ 718 AM EST MON MAR 7 2011 THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA. * AT 6 AM MONDAY THE STAGE WAS 20.6 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CREST AT 21.2 FEET EARLY THIS AFTERNOON...AND THEN FALL BELOW FLOOD STAGE THIS EVENING. * AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD...MILLERS CREEK...DARK HOLLOW ROAD...AND HIGHWAY 594 FLOOD IN SEVERAL PLACES. $$
250 WGUS83 KJKL 072045 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 345 PM EST MON MAR 7 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER AT HEIDELBERG THE KENTUCKY RIVER NEAR RAVENNA .THE KENTUCKY RIVER HAS CRESTED AND FALLEN BELOW FLOOD STAGE AT BOTH HEIDELBERG AND RAVENNA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. && KYC129-072115- /O.CAN.KJKL.FL.W.0007.000000T0000Z-110308T0104Z/ /HLDK2.1.ER.110307T0203Z.110307T0315Z.110307T1433Z.NO/ 345 PM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE KENTUCKY RIVER AT HEIDELBERG. * AT 2PM MONDAY THE STAGE WAS 19.1 FEET. * FLOOD STAGE IS 20.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 9:33 AM MONDAY. * THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW 16.0 FEET TUESDAY AFTERNOON. * AT 20.0 FEET...LOW LYING AREAS FLOOD. $$ KYC065-072115- /O.CAN.KJKL.FL.W.0006.000000T0000Z-110308T0730Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 345 PM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE KENTUCKY RIVER NEAR RAVENNA. * AT 3:15 PM MONDAY THE STAGE WAS 20.9 FEET. * FLOOD STAGE IS 21.0 FEET. * THE RIVER CRESTED AT 21.0 FEET. THE RIVER WILL FALL TO AROUND 17.0 FEET BY MIDNIGHT TUESDAY NIGHT. * AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD, MILLERS CREEK, DARK HOLLOW ROAD AND HIGHWAY 594 FLOOD IN SEVERAL PLACES. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Mar 6, 3:00 PM EST, 59 minutes earlier.
Area forecast discussion, Mar 6, 3:00 PM EST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 300 PM EST SUN MAR 6 2011 .SHORT TERM.../TONIGHT THROUGH MONDAY NIGHT/...UPDATED LOW PRESSURE WILL CONTINUE TO PULL AWAY FROM THE REGION TONIGHT GIVING WAY TO BROAD...WEAK HIGH PRESSURE WHICH WILL DOMINATE THROUGH THE PERIOD. EXTENSIVE LOW CLOUD SHIELD ENCOMPASSES MOST OF THE TENNESSEE AND OHIO VALLEYS AT THIS TIME. PROGS INDICATE DRIER AIR WILL EVENTUALLY SEEP SOUTHWARD ERODING THE CLOUD SHIELD THROUGH THE NIGHT...BUT IT WILL PROBABLY TAKE ALL NIGHT LONG TO DO SO OVER SOUTHEAST KENTUCKY. THIS WILL KEEP TEMPS UP...AND STAYED ON THE WARM SIDE OF GUIDANCE MOST AREAS. HIGH CLOUDS WILL THEN QUICKLY REPLACE THE LOW CLOUDS ON MONDAY AND MONDAY NIGHT AS FAST ZONAL FLOW ALOFT TRANSPORTS HIGH LEVEL MOISTURE EASTWARD FROM ANOTHER DEVELOPING STORM SYSTEM OVER THE ROCKIES. TEMPS WILL WARM BACK INTO THE UPPER 40S TO LOW 50S ON MONDAY FOR MOST LOCATIONS BEFORE FALLING BACK INTO THE 30S MONDAY NIGHT...WITH SOME UPPER 20S EXPECTED IN OUR NORMALLY COLDER EASTERN VALLEYS. .LONG TERM.../TUESDAY THROUGH SUNDAY/...UPDATED THE PRIMARY FORECAST PROBLEM FOR DAYS 3-7 WILL BE THE PASSAGE OF A COLD FRONT TUESDAY NIGHT THROUGH THURSDAY...THE AMOUNT OF RAINFALL EXPECTED WITH THE SYSTEM...AND THE CHANCES OF THUNDERSTORMS EXPECTED DURING FRONTAL PASSAGE. THE GFS...CANADIAN...AND ECMWF MODELS WERE ALL IN PRETTY GOOD AGREEMENT ON THE PASSAGE AND TIMING OF THIS SYSTEM. THE GFS SOLUTION WAS USED FOR THIS PORTION OF THE FORECAST BASED ON THE GOOD MODEL AGREEMENT. THE PRIMARY TRIGGERS FOR PRECIPITATION THE MIDDLE OF NEXT WEEK WILL BE THE AFOREMENTIONED COLD FRONT...AND THE PASSAGE OF A 60-70KT LOW LEVEL JET STREAM. THE BEST TIME FRAME FOR RAIN WILL MOST LIKELY COINCIDE WITH THE PASSAGE OF THIS FRONT...AND WHEN THE LOW LEVEL JET INTERACTS WITH THE FRONT DIRECTLY...OR ROUGHLY FROM 12Z WEDNESDAY THROUGH 0Z THURSDAY. PERSISTENT AND FAIRLY STRONG SOUTHERLY WINDS...ALONG WITH THE LOW LEVEL JET...WILL ACT TO STREAM GULF OF MEXICO MOISTURE INTO EASTERN KENTUCKY AHEAD OF THE APPROACHING FRONT...THEREFORE ENHANCING THE POTENTIAL FOR THUNDERSTORM ACTIVITY. INSTABILITY WILL ONCE AGAIN BE LIMITED WITH THIS SYSTEM...BUT WITH OTHER STRONG DYNAMICS IN PLACE IN MIDDLE AND UPPER LEVELS...THE POTENTIAL WILL STILL EXIST FOR SCATTERED THUNDERSTORMS. RAINFALL COULD BE MODERATE AT TIMES...ESPECIALLY WITH ANY THUNDERSTORMS...BUT THE RAIN SHOULD BE SPREAD OUT OVER LONG ENOUGH OF A TIME FRAME TO KEEP FLOODING CONCERNS TO A MINIMUM FOR NOW. CONSIDERING THE GOOD MODEL AGREEMENT...AND THE PRESENCE OF SEVERAL FACTORS FAVORABLE FOR PRECIPITATION FORMATION...DECIDED TO INCREASE PRECIPITATION CHANCES ACROSS THE BOARD FOR WEDNESDAY...GOING WITH CATEGORICAL POPS MOST OF THE DAY ON WEDNESDAY. TEMPERATURES AND DEWPOINTS WERE IN GOOD SHAPE OVERALL...AND WERE TWEAKED SLIGHTLY USING THE LATEST MOS AND HPC GUIDANCE. THE FORECAST TREND WAS TO GO COOLER THAN THE MOS GUIDANCE FOR TUESDAY THROUGH THURSDAY...ACCOUNTING FOR EXTENSIVE CLOUD COVER AND MORE WIDESPREAD PRECIPITATION. WINDS WERE ALSO TWEAKED A BIT...TO COME INTO BETTER AGREEMENT WITH THE LATEST MODEL DATA. THE QPF FORECAST AND WEATHER GRIDS WERE ALSO REDONE...BASED ON THE UPDATED POP FORECAST. THERE COULD BE A BRIEF PERIOD OF RAIN SNOW MIX THURSDAY NIGHT INTO EARLY FRIDAY MORNING...BUT CONSIDERING THE LACK OF MOISTURE AVAILABLE AS THE PRECIP WINDS DOWN WELL BEHIND THE FRONT...FIGURED ANY PRECIPITATION THAT FALLS DURING THIS TIME FRAME WILL BE VERY LIGHT AND SPORADIC AT BEST. ANOTHER WEATHER SYSTEM MIGHT MOVE ACROSS THE AREA ON SATURDAY...BUT WITH POOR AGREEMENT AMONGST THE MODELS REGARDING THAT SYSTEM... DECIDED TO DOWNPLAY IT FOR NOW. WENT WITH ONLY A SLIGHT CHANCE OF RAIN NEXT SATURDAY AS IT APPEARS A WEAK MOISTURE STARVED BOUNDARY WILL DRIFT ACROSS THE AREA AND PERHAPS EVEN STALL OUT. && .AVIATION.../18Z TO 18Z/ COLD FRONT NOW WELL TO THE EAST OF THE TAF SITES. AMPLE LOW LEVEL MOISTURE AND NORTHWEST FLOW HAVE COMBINED TO BLANKET THE AREA WITH LOW LEVEL STRATUS CLOUDS. BASED ON THE CURRENT PATTERN...AND VISIBLE SATELLITE IMAGERY...IT LOOKS LIKE THESE CLOUDS WILL BE VERY SLOW TO EXIT THE AREA. ADJUSTED THE TAFS TO REFLECT BROKEN TO OVERCAST SKIES THROUGH 9Z OR SO TONIGHT. THE CLOUDS SHOULD FINALLY BEGIN TO SCATTER OUT AROUND 10Z. JKL AND LOZ WILL LIKELY CONTINUE TO SEE LIFR CIGS FOR THE REST OF THE AFTERNOON...BEFORE FINALLY IMPROVING TO MVFR AROUND 0Z TONIGHT. SME IS IN A BIT BETTER SHAPE...WITH BKN VFR CIGS AT TAF ISSUANCE...BUT COULD SEE SOME PERIODS OF LIFR CIGS AND LOW CLOUDS. THEREFORE...A TEMPO GROUP WAS USED TO COVER THIS POSSIBILITY AT SME THROUGH 0Z. WINDS WILL REMAIN LIGHT AND GENERALLY FROM THE NORTH OR NORTHWEST THROUGH THE PERIOD. SKIES SHOULD BECOME MOSTLY CLEAR BY AROUND 12Z TOMORROW. && .HYDROLOGY...UPDATED RAINFALL ESTIMATES INDICATE THE BIG RAINFALL WINNERS WERE OVER PORTIONS OF THE CUMBERLAND RIVER BASIN AND THE SOUTH FORK OF THE KENTUCKY RIVER BASIN WHERE AROUND 2 1/2 INCHES WAS OBSERVED. MOST OF THE REST OF THE AREA RECEIVED 2 INCHES OR LESS. RUNOFF FROM THIS RAIN WILL MAKE ITS WAY DOWN THE CUMBERLAND AND KENTUCKY RIVERS OVER THE NEXT 24 TO 48 HOURS. THE CUMBERLAND AND KENTUCKY STARTED OUT LOWER THAN THEY WERE BEFORE THE PREVIOUS EVENT EARLIER THIS MONTH...BUT MORE RAIN FELL THIS TIME OVER MUCH OF THESE BASINS. ALL IN ALL...THE RIVERS SHOULD CREST VERY CLOSE TO THE OBSERVED CRESTS EARLIER THIS MONTH. CONFIDENCE IS REASONABLY HIGH THAT WILLIAMSBURG WILL REACH FLOOD STAGE SO A FLOOD WARNING HAS BEEN ISSUED FOR THAT POINT. RAVENNA IS MORE QUESTIONABLE BUT THE AMOUNT OF RAIN THAT FELL UP THE SOUTH FORK SHOULD PUSH THEM ABOVE FLOOD...AND A WARNING HAS BEEN ISSUED THERE. FORECASTS INDICATE BARBOURVILLE ON THE CUMBERLAND WILL ALSO REACH FLOOD STAGE...WITH BOONEVILLE ON THE SOUTH FORK OF THE KENTUCKY TICKLING FLOOD STAGE. CONFIDENCE IS NOT AS HIGH FOR THOSE POINTS AT THIS TIME THOUGH...SO NO WARNING HAS BEEN ISSUED FOR THOSE LOCATIONS AS OF 3 PM. THE KENTUCKY AT HEIDELBERG WILL ALSO NEED TO BE WATCHED...BUT IT SHOULD CREST JUST BELOW FLOOD STAGE. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ABE LONG TERM...AR AVIATION...AR HYDROLOGY...ABE
Hazardous weather outlook, Mar 6, 12:55 PM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1255 PM EST SUN MAR 6 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-072100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1255 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THROUGH TONIGHT. RUNOFF FROM HEAVY RAINFALL OVER THE WEEKEND WILL CAUSE HIGH WATER ON AREA RIVERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RUNOFF FROM HEAVY RAINFALL OVER THE WEEKEND WILL CAUSE HIGH WATER ON AREA RIVERS EARLY THIS WEEK. THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ABE/AR
In the hours before
Local storm report, Mar 6, 11:26 AM EST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1126 AM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM SNOW E PAYNE GAP 37.16N 82.66W
03/06/2011 E3.5 INCH LETCHER KY PUBLIC
AT STATE LINE FOOD MART ON VA/KY STATE LINE.
1100 AM SNOW PHELPS 37.51N 82.16W
03/06/2011 E3.5 INCH PIKE KY DEPT OF HIGHWAYS
UP TO 3 1/2 INCHES OF SNOW ON RIDGES...WITH LESS THAN AN
INCH IN VALLEYS.
1100 AM SNOW 3 ESE WHITESBURG 37.10N 82.78W
03/06/2011 E3.5 INCH LETCHER KY DEPT OF HIGHWAYS
ON HWY 119 OVER PINE MOUNTAIN.
&&
ABELocal storm report, Mar 6, 12:54 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1254 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM SNOW TURKEY CREEK 37.67N 82.31W
03/06/2011 M1.5 INCH PIKE KY TRAINED SPOTTER
SNOWFALL HAS ENDED AND THE SNOW IS STARTING TO MELT.
TEMPERATURE 33F.
&&
ABELocal storm report, Mar 6, 2:21 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
221 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 1 E CUMBERLAND FALLS S. 36.84N 84.32W
03/06/2011 M1.98 INCH WHITLEY KY TRAINED SPOTTER
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:13 AM EST | River Flood Advisory | JKL | Clay | 14 hr |
| Mar 6, 8:54 AM EST | River Flood Advisory | JKL | Lee | 58 hr |
| Mar 6, 11:56 AM EST | River Flood Warning | JKL | Whitley | 35 hr |
| Mar 6, 12:10 PM EST | River Flood Advisory | JKL | Bell | 11 hr |
| Mar 6, 12:10 PM EST | River Flood Advisory | JKL | Knox | 35 hr |
| Mar 6, 12:10 PM EST | River Flood Advisory | JKL | Owsley | 27 hr |
| Mar 6, 12:10 PM EST | River Flood Advisory | JKL | Estill | 65 hr |
| Mar 6, 2:28 PM EST | River Flood Warning | JKL | Estill | 25 hr |
Nearby
River Flood Warnings in Kentucky, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.